Jianfeng Lu

Jianfeng Lu
  • Associate Professor of Mathematics
  • Associate Professor of Physics (Secondary)
  • Associate Professor of Chemistry (Secondary)
  • Associate Professor in Physics (Secondary)
External address: 242 Physics Bldg, 120 Science Drive, Durham, NC 27708
Internal office address: Mathematics Department, Duke University, Box 90320, Durham, NC 27708
Phone: (919) 660-2875

Research Areas and Keywords

Analysis

electronic structure models, calculus of variations, semiclassical analysis

Computational Mathematics

electronic structure models, multiscale modeling and simulations, numerical analysis, rare events simulation, computational physics, time-frequency analysis, fast algorithms, stochastic numerical methods, kinetic equations, nonlinear Schrodinger equations, quantum chemistry, computational statistical mechanics, optimization, high frequency wave propagation

Mathematical Physics

electronic structure models, quantum chemistry, kinetic theory, quantum information

PDE & Dynamical Systems

multiscale modeling and simulations, numerical analysis, calculus of variations, kinetic equations, Schroedinger equations

Physical Modeling

electronic structure models, multiscale modeling and simulations, rare events simulation, computational physics, kinetic equations, nonlinear Schroedinger equations, quantum chemistry, computational statistical mechanics

Probability

rare events simulation, computational statistical mechanics, stochastic numerical methods

Signals, Images & Data

time-frequency analysis, fast algorithms, optimization, applied harmonic analysis

Jianfeng Lu is an applied mathematician interested in mathematical analysis and algorithm development for problems from computational physics, theoretical chemistry, materials science and other related fields.

More specifically, his current research focuses include:
Electronic structure and many body problems; quantum molecular dynamics; multiscale modeling and analysis; rare events and sampling techniques.

Education & Training
  • Ph.D., Princeton University 2009

Fang, D., and J. Lu. “A diabatic surface hopping algorithm based on time dependent perturbation theory and semiclassical analysis.” Multiscale Modeling and Simulation, vol. 16, no. 4, Jan. 2018, pp. 1603–22. Scopus, doi:10.1137/17M1138042. Full Text Open Access Copy

Cai, Z., and J. Lu. “A quantum kinetic monte carlo method for quantum many-body spin dynamics.” Siam Journal on Scientific Computing, vol. 40, no. 3, Jan. 2018, pp. B706–22. Scopus, doi:10.1137/17M1145446. Full Text Open Access Copy

Lu, J., and K. Spiliopoulos. “Analysis of multiscale integrators for multiple attractors and irreversible langevin samplers.” Multiscale Modeling and Simulation, vol. 16, no. 4, Jan. 2018, pp. 1859–83. Scopus, doi:10.1137/16M1083748. Full Text

Dai, S., et al. “Convergence of Phase-Field Free Energy and Boundary Force for Molecular Solvation.” Archive for Rational Mechanics and Analysis, vol. 227, no. 1, Jan. 2018, pp. 105–47. Scopus, doi:10.1007/s00205-017-1158-4. Full Text Open Access Copy

Lu, J., and Z. Zhou. “Frozen gaussian approximation with surface hopping for mixed quantum-classical dynamics: A mathematical justification of fewest switches surface hopping algorithms.” Mathematics of Computation, vol. 87, no. 313, Jan. 2018, pp. 2189–232. Scopus, doi:10.1090/mcom/3310. Full Text Open Access Copy

Cai, Z., and J. Lu. “A surface hopping Gaussian beam method for high-dimensional transport systems.” Siam Journal on Scientific Computing, vol. 40, no. 5, Jan. 2018, pp. B1277–301. Scopus, doi:10.1137/17M1121299. Full Text Open Access Copy

Lu, J., and H. Yang. “Phase-space sketching for crystal image analysis based on synchrosqueezed transforms.” Siam Journal on Imaging Sciences, vol. 11, no. 3, Jan. 2018, pp. 1954–78. Scopus, doi:10.1137/17M1129441. Full Text Open Access Copy

Lu, J., and K. Thicke. “Cubic scaling algorithms for RPA correlation using interpolative separable density fitting.” Journal of Computational Physics, vol. 351, Dec. 2017, pp. 187–202. Scopus, doi:10.1016/j.jcp.2017.09.012. Full Text Open Access Copy

Cao, Y., and J. Lu. “Lindblad equation and its semiclassical limit of the Anderson-Holstein model.” Journal of Mathematical Physics, vol. 58, no. 12, Dec. 2017. Scopus, doi:10.1063/1.4993431. Full Text Open Access Copy

Pages